Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 25, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Jun 16, 2012, 3:35 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2012, 3:35 AM EDT (07:35 UTC)
- Expired
- Jun 16, 2012, 4:02 PM EDT
- In force
- 12 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
592 WHUS72 KTAE 160735 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 335 AM EDT SAT JUN 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS AFTERNOON... .GRADIENT BETWEEN HIGH PRESSURE ALONG THE EASTERN SEABOARD AND A WEAK TROUGH OVER THE NORTHEASTERN GULF HAS PUSHED WINDS TO NEAR 20 KNOTS OVER THE OFFSHORE LEGS THIS MORNING. THIS WILL LIKELY CONTINUE INTO THE EARLY AFTERNOON BEFORE CONDITIONS IMPROVE. GMZ770-775-161500- /O.NEW.KTAE.SC.Y.0025.120616T0735Z-120616T2100Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 335 AM EDT SAT JUN 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WINDS AND WAVES: EAST WINDS AROUND 20 KNOTS WITH 3 TO 5 FOOT SEAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
772 WHUS72 KTAE 161355 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 955 AM EDT SAT JUN 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS AFTERNOON... .THE GRADIENT BETWEEN HIGH PRESSURE ALONG THE EASTERN SEABOARD AND A WEAK TROUGH OVER THE NORTHEASTERN GULF HAS PUSHED WINDS TO NEAR 20 KNOTS OVER THE OFFSHORE LEGS THIS MORNING. THIS WILL LIKELY CONTINUE INTO THE EARLY AFTERNOON BEFORE CONDITIONS IMPROVE. GMZ770-775-162100- /O.CON.KTAE.SC.Y.0025.000000T0000Z-120616T2100Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 955 AM EDT SAT JUN 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WINDS AND WAVES: EAST WINDS AROUND 20 KNOTS WITH 3 TO 5 FOOT SEAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOL/CAMP
836 WHUS72 KTAE 162002 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 402 PM EDT SAT JUN 16 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... GMZ770-775-162115- /O.CAN.KTAE.SC.Y.0025.000000T0000Z-120616T2100Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 402 PM EDT SAT JUN 16 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS WILL REMAIN AT EXERCISE CAUTION LEVELS. $$ 18-WOOL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jun 16, 3:23 AM EDT, 12 minutes earlier.
Area forecast discussion, Jun 16, 3:23 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
323 AM EDT Sat Jun 16 2012
.SHORT TERM (Today through Monday)...Upper trough axis stretches
from the Louisiana coast eastward across the central Florida
peninsula and then northeast to an upper low over the North
Atlantic. The trough axis has sagged southward over the past 24
hours with ridging stretching from Texas into New England. At the
surface, high pressure has nosed down the lee of the Appalachians
and spread into the northeastern Gulf of Mexico. A weak trough of
low pressure south of the coastal waters is continuing to spark an
area of showers and thunderstorms.
With the arrival of surface high pressure and the trough axis
sliding south of the forecast area, a significantly drier and more
stable airmass has moved into the region. This will curtail all
rain chances through Monday, with the exception of a few showers
right along the coast. With the northeast low-level flow
originating in eastern Canada, temperatures will be a degree or
two below normal today and Sunday, despite mostly sunny skies. By
Monday, heights will begin to rise with afternoon temperatures
sneaking back into the lower 90s.
.LONG TERM (Monday night through next Saturday)...Overall there
isn't a significant change in thinking this cycle with the long
term portion of the forecast. Model guidance continues to be in
good agreement that a mid level ridge will build across the Ohio
River Valley and into the Mid Atlantic States starting early in
the period and remain in place through Wednesday. This will result
in a couple of days of suppressed convective activity across the
forecast area. By Wednesday evening, this ridge will begin to
break down. At the same time, the global guidance shows tropical
moisture increasing significantly from the south. This will result
in increasing rain chances Thursday afternoon and continuing into
the weekend.
Temperatures throughout the long term period will be above normal
through at least Wednesday. Given the low rain chances and mostly
sunny skies that are expected, opted for highs 2 to 3 degrees
warmer than the guidance, which kept good continuity with the
previous forecast. Late in the period, afternoon temperatures drop
a few degrees due to increased cloud cover and potential
convective activity.
&&
.AVIATION...VFR conditions are anticipated throughout the TAF
cycle. Expect breezy easterly winds with gusts up to 20kt at times
Saturday afternoon.
&&
.MARINE...Gradient between high pressure along the eastern
seaboard and a weak trough over the northeastern Gulf has pushed
winds to near 20 knots over the offshore legs this morning. This
will likely continue into the early afternoon before conditions
improve. Therefore, will hoist a small craft advisory for the
offshore legs. The east to northeast flow will remain somewhat
elevated through the weekend before weakening slightly for the
first half of next week.
&&
.FIRE WEATHER...Relative humidity values will approach or drop
briefly below 35 percent across portions of inland North Florida
on this afternoon and again Sunday afternoon. Other critical
criteria will not be met, thus red flag conditions are not
anticipated in the short term period. A slight increase in
moisture in stronger east-southeasterly flow on Monday should
preclude low relative humidity values from being reached through
the remainder of the forecast period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 87 66 90 66 91 / 10 0 0 0 0
Panama City 86 70 86 71 89 / 10 0 0 0 0
Dothan 88 67 90 66 92 / 10 0 0 0 0
Albany 87 65 89 65 92 / 10 0 0 0 0
Valdosta 86 63 88 65 91 / 10 0 0 0 0
Cross City 87 64 90 63 91 / 20 0 10 0 0
Apalachicola 84 70 84 69 87 / 10 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...Small Craft Advisory until 5 PM EDT this afternoon for Waters
from Suwannee River to Apalachicola FL from 20 to 60 NM-
Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
Camp/GodseyHazardous weather outlook, Jun 15, 9:33 PM EDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 933 PM EDT FRI JUN 15 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-161130- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 933 PM EDT FRI JUN 15 2012 /833 PM CDT FRI JUN 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... MODERATE TO STRONG EASTERLY WINDS WILL CONTINUE TO CAUSE AN INCREASED RISK OF RIP CURRENTS FOR THE BEACHES OF SAINT GEORGE AND DOG ISLANDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... MODERATE TO STRONG EASTERLY WINDS WILL LEAD TO AN INCREASED RISK OF RIP CURRENTS AT AREA BEACHES THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP/GOULD
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.